|HIV MEDS & ANTIDEPRESSANTS
Sep 1, 2004
Hi Doc, I've been on meds for 3 months. After the first month I developed tingling on the feet, my doctor prescribed antidepressants (trepiline). I have just been told that the combination is not good. It works for me because the side effect disappeared after 2 days, however, the prescription is for 4 months. What reactions usually result from this combination? I take the antidepressant at the same time with stocrin (at night) and I have not felt any strange occurences.
Thanks for your prompt response to my questions.
| Response from Dr. Conway
The concern is that the blood levels of the antidepressants can be lowered by some drugs (such as nevirapine or efavirenz) or increased by others (such as ritonavir). However, it is important to remember that this can easily be addressed by changing the dose to maximize efficacy and reduce side effects. It is just a matter of being aware that this may have to be done if you are on HAART, and knowing why you might be having more side effects than would be expected at a given dose, or requiring more or less of a dose than others to achieve an effect.
As John Kerry in the United States would say, it is a matter of nuance rather than a big problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Why Do People Get Geographic Tongue?
- Which Is Better To Treat Genital Warts Tca Treatment Or Cream?
- Is Herpes Spread By Sharing Food?
- What Does Herpes Look Like For A Male?
- What Can Cause Blisters On Vagina Besides Herpes?
- What Can A Man Do If He Thinks He Was Exposed To Hpv Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.